Alert archive / South Dakota / Red Flag Warnings in 2017
Red Flag Warning 7, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Sep 2, 2017, 2:33 PM CDT. It took effect at Sep 3, 2017, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2017, 2:33 PM CDT (19:33 UTC)
- In effect from
- Sep 3, 2017, 12:00 PM CDT
- Expired
- Sep 3, 2017, 8:16 PM CDT
- In force
- 8 hr
- Issued by
- NWS Aberdeen, SD
The text
As transmitted.
459 WWUS83 KABR 021933 RFWABR URGENT - FIRE WEATHER MESSAGE National Weather Service Aberdeen SD 233 PM CDT Sat Sep 2 2017 SDZ268-030930- /O.UPG.KABR.FW.A.0006.170903T1500Z-170904T0200Z/ /O.NEW.KABR.FW.W.0007.170903T1700Z-170904T0200Z/ Upper Cheyenne- 133 PM MDT Sat Sep 2 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 268... The National Weather Service in Aberdeen has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 8 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 268 Upper Cheyenne. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...critical fire weather conditions are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SDZ267-030930- /O.NEW.KABR.FW.W.0007.170903T1700Z-170904T0200Z/ Lower Bad River- 233 PM CDT Sat Sep 2 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 267... The National Weather Service in Aberdeen has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 9 PM CDT Sunday. * AFFECTED AREA...Fire Weather Zone 267 Lower Bad River. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...critical fire weather conditions are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
100 WWUS83 KABR 030802 RFWABR URGENT - FIRE WEATHER MESSAGE National Weather Service Aberdeen SD 302 AM CDT Sun Sep 3 2017 SDZ269-270-032015- /O.EXB.KABR.FW.W.0007.170903T1900Z-170904T0200Z/ Upper Missouri Coteau-Missouri Coteau- 302 AM CDT Sun Sep 3 2017 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 269 AND 270... The National Weather Service in Aberdeen has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM this afternoon to 9 PM CDT this evening. * AFFECTED AREA...Fire Weather Zone 269 Upper Missouri Coteau and Fire Weather Zone 270 Missouri Coteau. * WINDS...West 15 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...critical fire weather conditions are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SDZ267-268-032015- /O.CON.KABR.FW.W.0007.170903T1700Z-170904T0200Z/ Lower Bad River-Upper Cheyenne- 302 AM CDT Sun Sep 3 2017 /202 AM MDT Sun Sep 3 2017/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 267... * AFFECTED AREA...Fire Weather Zone 267 Lower Bad River and Fire Weather Zone 268 Upper Cheyenne. * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...critical fire weather conditions are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
039 WWUS83 KABR 032013 RFWABR URGENT - FIRE WEATHER MESSAGE National Weather Service Aberdeen SD 313 PM CDT Sun Sep 3 2017 SDZ267-268-040200- /O.CON.KABR.FW.W.0007.000000T0000Z-170904T0200Z/ Lower Bad River-Upper Cheyenne- 313 PM CDT Sun Sep 3 2017 /213 PM MDT Sun Sep 3 2017/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 267 AND 268... * AFFECTED AREA...Fire Weather Zone 267 Lower Bad River and Fire Weather Zone 268 Upper Cheyenne. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 16 percent. * IMPACTS...critical fire weather conditions are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SDZ269-270-040200- /O.CON.KABR.FW.W.0007.000000T0000Z-170904T0200Z/ Upper Missouri Coteau-Missouri Coteau- 313 PM CDT Sun Sep 3 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 269 AND 270... * AFFECTED AREA...Fire Weather Zone 269 Upper Missouri Coteau and Fire Weather Zone 270 Missouri Coteau. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 19 percent. * IMPACTS...critical fire weather conditions are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ DORN
711 WWUS83 KABR 040116 RFWABR URGENT - FIRE WEATHER MESSAGE National Weather Service Aberdeen SD 816 PM CDT Sun Sep 3 2017 SDZ267>270-040230- /O.CAN.KABR.FW.W.0007.000000T0000Z-170904T0200Z/ Lower Bad River-Upper Cheyenne-Upper Missouri Coteau- Missouri Coteau- 816 PM CDT Sun Sep 3 2017 /716 PM MDT Sun Sep 3 2017/ ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 267 AND 268... The National Weather Service in Aberdeen has cancelled the Red Flag Warning. Winds will be briefly gusty during frontal passage, but RH has risen above 20 percent at all locations. Red flag conditions are no longer being met. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Sep 2, 12:37 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Sep 2, 12:37 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1237 PM CDT Sat Sep 2 2017
.UPDATE...
Issued at 1233 PM CDT Sat Sep 2 2017
See below for an aviation forecast discussion for the 18Z TAFs.
UPDATE Issued at 1153 AM CDT Sat Sep 2 2017
No changes to the today period forecast planned.
UPDATE Issued at 624 AM CDT Sat Sep 2 2017
See updated aviation discussion below.
&&
.SHORT TERM...(Today through Monday Afternoon)
Issued at 335 AM CDT Sat Sep 2 2017
A frontal boundary is currently over the western half of the CWA. An
abundance of low level moisture and light winds is producing patchy
fog over the eastern CWA, with a few spots down to a quarter mile.
As a surface high and less humid conditions push into the area this
morning, the fog/stratus should dissipate. The rest of the day will
feature mostly sunny skies with temperatures climbing into the 80s.
A few locations west of the Missouri River could see the low 90s.
Warmer temperatures are expected on Sunday. This is when an area of
low pressure passing northeast of the region will draw warm
temperatures off the Northern Rockies. High temperatures on Sunday
will easily warm into the 90s, to perhaps 100 degrees. The
Missouri River valley will be the warmest area. With the hot
conditions, low dew points, and breezy northwesterly winds, fire
weather remains a concern, especially for counties in north
central SD. The location of the fire weather watch looks good
overall. At this time, the strongest winds are best starting at
21Z.
Significantly colder air will surge into the region on Monday behind
the cold front. Highs on Monday will only warm into the 70s with
breezy northerly winds.
.LONG TERM...(Monday Evening through Friday)
Issued at 335 AM CDT Sat Sep 2 2017
The extended period looks to be fairly quiet, with no precipitation
expected. Therefore, the main concern will be temperatures,
especially around mid week when a broad area of high pressure sets
up over the central part of the country. This will result in cooler
than normal temperatures during the first half of the period, with
highs mainly in the upper 60s to mid 70s Tuesday and Wednesday.
Wednesday morning's lows will be tricky as well, with some guidance
hinting at a chilly morning with the potential for some areas to drop
into the upper 30s, depending on where the high will be situated.
Will not go quite that low yet, but did lower temps into the lower
40s, below the model blend. The high will slide off to the east on
Thursday, allowing warmer flow to redevelop, with highs back up into
the mid 70s to lower 80s Thursday and Friday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1233 PM CDT Sat Sep 2 2017
High pressure builds into the area and skies will remain mostly
clear. WNW Winds will become a bit breezy this afternoon over
northeastern South Dakota, primarily affecting ABR and ATY, before
settling down and becoming light as the sun sets. VFR conditions
will prevail across the area through the entire period.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Fire Weather Watch from Sunday morning through Sunday evening
for SDZ268.
MN...None.
&&
UPDATE...Dorn
SHORT TERM...SD
LONG TERM...Parkin
AVIATION...Telken/DornHazardous weather outlook, Sep 2, 4:45 AM CDT, 9 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 445 AM CDT Sat Sep 2 2017 MNZ039-046-SDZ006>008-011-018>023-030945- Traverse-Big Stone-Brown-Marshall-Roberts-Day-Spink-Clark- Codington-Grant-Hamlin-Deuel- 445 AM CDT Sat Sep 2 2017 This Hazardous Weather Outlook is for portions of west central Minnesota and northeast South Dakota. .DAY ONE...Today and Tonight Patchy dense fog can be expected through the early morning hours. Half mile visibility or less will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. SDZ003>005-009-010-015>017-033>037-045-048-051-030945- Corson-Campbell-McPherson-Walworth-Edmunds-Dewey-Potter-Faulk- Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 445 AM CDT Sat Sep 2 2017 /345 AM MDT Sat Sep 2 2017/ This Hazardous Weather Outlook is for portions of central South Dakota and north central South Dakota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday High to very high grassland fire danger can be expected Sunday afternoon through Sunday evening. The area will see hot and dry conditions on Sunday ahead of a cold front. The front will pass through the area during the afternoon hours with breezy northwesterly winds expected. The worst fire conditions will occur west of the Missouri River Valley. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. SD
Nearby
Red Flag Warnings in South Dakota, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.